Alert archive / Oklahoma / Flash Flood Warnings in 2004
Flash Flood Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 16, 2004, 2:45 AM CDT for McCurtain County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2004, 2:45 AM CDT (07:45 UTC)
- Expired
- Jun 16, 2004, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 146 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 160751 FFWSHV OKC089-161345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT WED JUN 16 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 845 AM CDT * AT 245 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF IDABEL TO 19 MILES SOUTHEAST OF BROKEN BOW... MOVING TO THE NORTHWEST AT 20 MPH. THESE THUNDERSTORMS HAVE BEEN PRODUCING AMOUNTS OF ONE TO TWO INCHES PER HOUR. * THUNDERSTORMS PRODUCING HEAVY RAIN WILL BE NEAR... OVER EAGLETOWN BY 255 AM CDT OVER VALLIANT BY 300 AM CDT OVER BETHEL BY 305 AM CDT OVER MOUNTAINOUS AREA BETWEEN BETHEL AND WRIGHT CITY BY 305 AM CDT OVER BROKEN BOW BY 310 AM CDT ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE IN THE WARNED AREA. IN THE MOUNTAINS...HEAVY RAINFALL WILL PROVIDE RAPID RISES IN SMALL STREAMS...CREEKS...AND RIVERS. INTERESTS ALONG THE GLOVER RIVER SHOULD BE ALERT TO A 6 TO 8 FOOT RISE LATER DURING THE MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. FIND ALTERNATE ROUTES. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 845 AM CDT. LAT...LON 3375 9473 3399 9448 3516 9626 3491 9691 $$
1 follow-up statement
000 WGUS74 KSHV 160945 FFSSHV OKC089-161345- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CDT WED JUN 16 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 845 AM CDT FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... A FLASH FLOOD WARNING CONTINUES IN EFFECT UNTIL 845 AM CDT FOR MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA. AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN NORTHWEST OF A VALLIANT TO BETHEL...AND SMITHVILLE LINE FROM SHOWERS AND THUNDERSTORMS. ADDITIONAL RAINFALL FROM THESE THUNDERSTORMS WILL PROVIDE ANOTHER 1 TO POSSIBLE 2 INCHES...ADDING TO AMOUNTS ESTIMATED BETWEEN 2 TO 4 INCHES OVER MCCURTAIN COUNTY BETWEEN BETHEL AND GLOVER. THIS WATER RUNOFF WILL CAUSE RAPID RISES IN THE MOUNTAINOUS TERRAIN DRAINAGE SYSTEMS...ESPECIALLY ON THE GLOVER RIVER BETWEEN BETHEL AND GLOVER...AND LATER NEAR THE CONFLUENCE OF THE LITTLE RIVER AND GLOVER RIVER...SOUTHEAST OF WRIGHT CITY. INTERESTS AND CAMPERS ALONG THE GLOVER RIVER SHOULD BE ALERT TO A 6 TO 8 FOOT RISE OR POSSIBLY HIGHER...WITH THIS RISE CONTINUING DOWNSTREAM DURING THE DAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. WATER DEPTH MAY BE TOO GREAT TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. $$ 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 9:50 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 15, 9:50 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT TUE JUN 15 2004 .DISCUSSION... SORRY FOR THE LATE UPDATE...HARD TO FIGURE OUT EXACTLY WHERE/WHEN CONVECTION WILL REMAIN/REDEVELOP OVER THE AREA. CENTER OF THE UPPER LOW LOCATED THIS EVENING JUST W OF LFK/N OF UTS...WITH SHORT TERM PROGS CONSISTENT IN WITH 500 MB INVERTED TROUGH AXIS SLOWLY NUDGING NW INTO W AR/SE OK/WESTERN NE TX LATE...THEREFORE SHIFTING RAIN/ISOLATED CONVECTION SLOWLY WEST ALONG THIS AXIS AS WELL OVERNIGHT...AS WAS THE CASE LAST NIGHT. DRY SLOT STILL NOTED ACROSS MUCH OF LA INTO AR THIS EVENING PER LATEST WATER VAPOR LOOP... AND THIS TREND SHOULD CONTINUE THROUGH MUCH OF THE NIGHT BEFORE CLOSED LOW OPENS UP LATE INTO NORTH-SOUTH ORIENTED SHEAR AXIS AND UPPER FLOW VEERS MORE SW TOWARDS SUNRISE. RUC/NEW META EVEN REDEVELOPING CONVECTION CLOSER TO THE LOW CENTER LATE OVER LOWER E TX...SPREADING NE INTO W LA BY SUNRISE. HOWEVER...GIVEN CLEAR SCOPE ON RADAR OVER THESE AREAS CURRENTLY...HAVE LOWERED POPS TO CHANCE CATEGORY...BUT LEFT HEAVY RAINFALL WORDING MENTIONED IN OVER E TX/LOWER W LA. ISOLATED CONVECTION FLAREUP EMBEDDED IN LIGHT RAIN MASS ALONG THE LITTLE RIVER/SEVIER COUNTY LINES STILL WARRANTS HEAVY RAIN MENTION WITH LIKELY POPS FOR SE OK/FAR SW AR OVERNIGHT...GIVEN SLOW MOVEMENT OF THIS ACTIVITY. HOWEVER...DRY SLOTTING HAS REALLY LOWERED PW/S QUITE A BIT OVER THE AREA AS NOTED ON REGIONAL 00Z RAOBS...THUS PERHAPS HEAVY RAIN THREAT MAY EASE A BIT FOR THE EASTERN 2/3RDS OF THE AREA TONIGHT...FARTHER AWAY FROM THE LOW CENTER. TEMPS LOOK TO BE IN GOOD SHAPE...BUT DID TWEAK WINDS A TAD TO REFLECT LIGHT S/SE TO VARIABLE CONDITIONS. UPDATE ALREADY OUT...GRID PRODUCTS TO BE SHIPPED SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 71 85 74 88 / 40 60 30 30 MLU 72 85 73 86 / 30 60 50 40 TXK 73 83 74 88 / 50 60 30 30 TYR 71 86 75 89 / 50 60 20 30 LFK 72 85 75 88 / 50 60 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 15, 12:00 PM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 15 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL AFFECT THE ENTIRE AREA THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WILL BE THE MAIN CONCERN. ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY. RAINFALL WILL BE HEAVY AT TIMES...AND ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Flash Flood Warnings in Oklahoma, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.